| Catalog Number |
ECR45B |
| Medical Device Problem Codes |
Failure to Form Staple (2579); No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/9/2026 d4: batch #unk additional information was requested, and the following was obtained: 1.Was the firing sequences started? -yes if yes, was the firing sequence completed? -unknown 2.Did the device deliver any staples? -yes 3.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? -unknown 4.Were there staples missing from the staple line? -unknown 6.Did the device cut? -unknown 9.Was there any difficulty opening the device jaws? -no attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device ecr45b with lot number 292c29; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure, it was observed that a few staples were formed with irregular shapes and anastomotic site was oozing after firing.Changed to another one to continue the procedure but the same problem happened again.They stopped oozing with compression hemostasis.There was no patient consequence nor surgical delay reported.No additional information provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2026.D4: batch #106c41.Corrected data: d4 (udi, expiration date), h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ecr45b reload was received with no apparent damage, with an opened package, and fully fired.No functional test could be performed due to the condition of the reload.The batch number on the reload showed that the reload was expired as of oct/31/2025.While we have no reason to believe this contributed to the reported event, it should be noted that the device returned appears to have been used after the expiration date.The event described could not be confirmed as the reload was received fully fired.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 106c41, and no non-conformances were identified.